Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 497, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2005, 1:15 PM CDT for Hinds County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 1:15 PM CDT (18:15 UTC)
- Expired
- Aug 10, 2005, 2:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 25 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 101814
SVRJAN
MSC049-101915-
/O.NEW.KJAN.SV.W.0497.050810T1815Z-050810T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT WED AUG 10 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI
THIS INCLUDES THE CITIES OF...DOWNTOWN JACKSON...CLINTON
* UNTIL 215 PM CDT
* AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF CLINTON...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLINTON BY 135 PM CDT
DOWNTOWN JACKSON BY 150 PM CDT
SOUTH JACKSON BY 205 PM CDT
BYRAM BY 215 PM CDT
LAT...LON 3239 9012 3241 9027 3246 9035 3217 9046
3217 9025 3235 9014
$$
BYB1 follow-up statement
000
WWUS54 KJAN 101834
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT WED AUG 10 2005
MSC049-101915-
/O.CON.KJAN.SV.W.0497.000000T0000Z-050810T1915Z/
HINDS MS-
130 PM CDT WED AUG 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM CDT FOR
NORTHEASTERN HINDS COUNTY...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER NORTHERN
AND EASTERN HINDS COUNTIES. THESE STORMS WERE MOVING SLOWLY SOUTH AT
ABOUT 10 MPH.
THE STRONG TO SEVERE STORMS WILL AFFECT MUCH OF THE CITY OF
JACKSON...AND BYRAM THROUGH 2 PM. TORRENTIAL RAIN PRODUCING
LOCALIZED STREET FLOODING...SMALL HAIL...AND WINDS OF UP TO 45 MPH
ARE LIKELY WITH THESE STORMS. A FEW LOCATIONS...ESPECIALLY ALONG AND
SOUTH OF INTERSTATE 20...MAY RECEIVE WIND GUSTS TO 60 MPH AND HAIL
TO THE SIZE OF PENNIES.
LAT...LON 3239 9012 3241 9027 3246 9035 3217 9046
3217 9025 3235 9014
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 11:35 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 10, 11:35 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1135 AM CDT WED AUG 10 2005 .DISCUSSION... EARLY INDICATIONS ARE THAT TODAY MAY BE PRETTY ACTIVE CONVECTIVELY ACROSS PORTIONS OF THE FORECAST AREA. I THINK THE PREVIOUS FORECASTER (AND HIS DISCUSSION) HAD A PRETTY GOOD HANDLE ON THE POTENTIAL FOR TODAY AND THE MAIN ATMOSPHERIC FACTORS THAT WOULD HAVE A STRONG CONTRIBUTION...THOSE BEING THE RRQ OF A MODEST 250 JET, A DECENT THETA E MAX STRETCHING FROM NORTHWEST TO SOUTHEAST ACROSS THE SOUTHWEST 2/3RDS OF THE CWA, AND SUBTLE WIND CONVERGENCE IN THE LOW LEVELS OF THE ATMOSPHERE ROUGHLY ALIGNED WITH THE THETA E AXIS. THIS MORNING REVEALED LOTS OF MID LEVEL CLOUDS ALONG THE I 20 CORRIDOR FROM JUST EAST OF JAN BACK TO EAST TX EMBEDDED WITHIN A WEAK MID LEVEL SHEAR AXIS. THESE CLOUDS HAVE THINNED A BIT THIS MORNING...BUT THE RESULTING DIFFERENTIAL HEATING BOUNDARIES ON THE NORTH SIDE ARE REACTING WITH WEAK LOW LEVEL NORTHERLY FLOW TO TRIGGER ISOLATED CONVECTION ALREADY. ACTIVITY WILL EVENTUALLY BECOME AT LEAST ISOLATED EVERYWHERE WITH THE HIGHEST CONCENTRATION OF STORMS BUILDING SOUTH. I ONLY ADJUSTED POPS A BIT TO ACCOUNT FOR CURRENT TRENDS ALTHOUGH OVERALL AFTERNOON POPS WERE VERY CLOSE TO PREVIOUS FORECASTER NUMBERS. TEMPS WERE TWEAKED DOWN A DEGREE OR TWO IN A FEW SPOTS...MAINLY WHERE CLOUDS HAVE PERSISTED THIS MORNING OR WHERE CONVECTION IS POPPING EARLY. ANALYSIS OF MORNING SOUNDING AROUND THE REGION REVEALS ONLY SMALL CHANCES FOR AN ISOLATED SEVERE STORM OR MICROBURST. WE WILL KEEP AN EYE ON IT...BUT EXPECT MOST STORMS TO JUST CONTAIN FREQUENT LIGHTNING, HEAVY DOWNPOURS, AND OCCASIONALLY GUSTY WINDS AT WORST. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Aug 10, 4:53 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 453 AM CDT WED AUG 10 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 110953- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 453 AM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 10, 10:42 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1042 AM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG MIZE 31.87N 89.55W
08/05/2005 SMITH MS EMERGENCY MNGR
NUMEROUS TREES REPORTED DOWN IN MIZE AND RALEIGH
0350 PM TSTM WND DMG 3 E LOUISVILLE 33.12N 89.00W
08/05/2005 WINSTON MS LAW ENFORCEMENT
TREE DOWN ON HOUSE ON HIGHWAY 397 3 MILES E OF LOUISVILLE
REPORTED BY WINDSON COUNTY SHERIFF DEPARTMENT.
0350 PM HAIL STARKVILLE 33.46N 88.82W
08/05/2005 0.75 INCH OKTIBBEHA MS EMERGENCY MNGR
0354 PM TSTM WND DMG POCAHONTAS 32.47N 90.29W
08/05/2005 HINDS MS EMERGENCY MNGR
ONE TREE REPORTED DOWN AT POCAHONTAS ROAD. ONE TREE
REPORTED DOWN ON COKER CIRCLE ABOUT ONE MILE EAST OF
HIGHWAY 49. ONE TREE REPORTED DOWN ON CLINCY ROAD.
0354 PM TSTM WND DMG 1 SE FLORA 32.54N 90.30W
08/05/2005 MADISON MS EMERGENCY MNGR
SEVERAL LIMBS REPORTED DOWN ABOUT 1 MILE SOUTHEAST OF
FLORA.
0358 PM TSTM WND DMG 3 N ACKERMAN 33.35N 89.17W
08/05/2005 CHOCTAW MS LAW ENFORCEMENT
LARGE TREE DOWNED ACROSS HIGHWAY 15 NORTH OF ACKERMAN.
0435 PM HAIL 2 N BRANDON 32.31N 90.00W
08/05/2005 0.75 INCH RANKIN MS PUBLIC
PENNY TO NICKEL SIZED HAIL REPORTED IN THE CASTLEWOODS
AREA
0437 PM TSTM WND DMG 4 NNE BRANDON 32.33N 89.98W
08/05/2005 RANKIN MS NWS EMPLOYEE
A COUPLE OF TREES DOWN ALONG GRANTS FERRY RD.
0438 PM TSTM WND DMG 1 E EUPORA 33.54N 89.26W
08/05/2005 WEBSTER MS LAW ENFORCEMENT
TREES DOWNED ALONG OLD HIGHWAY 82 EAST OF EUPORA.
ADDITIONAL TREE DOWNED AND POWER OUTAGES IN EUPORA.
0445 PM TSTM WND DMG CAMDEN 32.78N 89.84W
08/05/2005 MADISON MS LAW ENFORCEMENT
SHERRIFS OFFICE REPORTED SEVERAL TREES DOWN IN CAMDEN
NEAR HIGHWAY 17.
0530 PM TSTM WND DMG KILMICHAEL 33.44N 89.57W
08/05/2005 MONTGOMERY MS LAW ENFORCEMENT
TREE DOWNED OFF HIGHWAY 82.
0530 PM TSTM WND DMG CARROLLTON 33.50N 89.92W
08/05/2005 CARROLL MS EMERGENCY MNGR
FEW TREES DOWN AROUND COUNTY.
0530 PM TSTM WND GST CARROLLTON 33.50N 89.92W
08/05/2005 0 MPH CARROLL MS EMERGENCY MNGR
50 MPH.
0605 PM HAIL CLEVELAND 33.74N 90.73W
08/05/2005 0.50 INCH BOLIVAR MS EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN DOWNTOWN CLEVELAND.
0615 PM TSTM WND DMG SHAW 33.60N 90.77W
08/05/2005 BOLIVAR MS EMERGENCY MNGR
ONE TREE REPORTED DOWN IN SHAW. LIMBS WERE REPORTED DOWN
ON POWERLINES IN SHAW.
0630 PM TSTM WND DMG GRENADA 33.78N 89.81W
08/05/2005 GRENADA MS LAW ENFORCEMENT
LARGE LIMBS DOWNED POWER LINES ON COHEA AND SUNDOWN ROADS
IN GRENADA.
&&
BRYANTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 34 min |
| Aug 10, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 34 min |
| Aug 10, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.